Alert archive / Kentucky / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Jackson, KY

April 6, 201033 counties in Kentucky

NWS Jackson, KY issued this red flag warning at Apr 6, 2010, 3:43 AM EDT for 33 counties in Kentucky. It took effect at Apr 6, 2010, 1:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 3:43 AM EDT (07:43 UTC)
In effect from
Apr 6, 2010, 1:00 PM EDT
Expired
Apr 6, 2010, 9:00 PM EDT
In force
8 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WWUS83 KJKL 060743
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
343 AM EDT TUE APR 6 2010

...LOW RELATIVE HUMIDITIES AND STRONG AND GUSTY WINDS EXPECTED THIS 
AFTERNOON AND EARLY THIS EVENING...

.A STRENGTHENING PRESSURE GRADIENT BETWEEN A DEVELOPING LOW
PRESSURE SYSTEM IN THE PLAINS AND AN AREA OF HIGH PRESSURE
LOCATED OFF OF THE SOUTHEASTERN UNITED STATES WILL ALLOW FOR
STRONG AND GUSTY WINDS TO DEVELOP ACROSS THE AREA TODAY. 
ADDITIONALLY...DRY AIR ALOFT WILL MIX DOWN IN THE AFTERNOON...
BRINGING LOW RELATIVE HUMIDITIES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061600-
/O.UPG.KJKL.FW.A.0001.100406T1800Z-100407T0000Z/
/O.NEW.KJKL.FW.W.0002.100406T1700Z-100406T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
343 AM EDT TUE APR 6 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS BETWEEN 30
AND 35 MPH...COMBINED WITH RELATIVE HUMIDITIES BOTTOMING OUT NEAR 25
PERCENT OR LESS...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THIS
AFTERNOON AND EARLY THIS EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GEOGERIAN
3 follow-up statements
670 
WWUS83 KJKL 061552
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1152 AM EDT TUE APR 6 2010

...LOW RELATIVE HUMIDITIES AND STRONG AND GUSTY WINDS EXPECTED
THIS AFTERNOON AND EARLY THIS EVENING...

.A STRENGTHENING PRESSURE GRADIENT BETWEEN A DEVELOPING LOW
PRESSURE SYSTEM IN THE PLAINS AND AN AREA OF HIGH PRESSURE
LOCATED OFF OF THE SOUTHEASTERN UNITED STATES HAS ALLOWED FOR STRONG
AND GUSTY WINDS TO DEVELOP ACROSS THE AREA TODAY. ADDITIONALLY...DRY
AIR IS MIXING DOWN FROM ALOFT. THE DRY AIR COMBINED WITH THE RECORD
HIGH TEMPERATURES WILL CREATE VERY LOW RELATIVE HUMIDITIES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062300-
/O.CON.KJKL.FW.W.0002.100406T1700Z-100406T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1152 AM EDT TUE APR 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN KENTUCKY...44...50...51...52...58...59...60...68...69
...79...80...83...84...85...86...87...88...104...106
...107...108...109...110...111...112...113...114...115...116
...117...118...119...120

SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS BETWEEN
30 AND 35 MPH...COMBINED WITH RELATIVE HUMIDITIES BOTTOMING OUT
NEAR 20 PERCENT...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THROUGH
7 PM THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JJ
178 
WWUS83 KJKL 062226
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT TUE APR 6 2010

...LOW RELATIVE HUMIDITY AND STRONG AND GUSTY WINDS EXPECTED TO
CONTINUE UNTIL SUNDOWN...

.A STRENGTHENING PRESSURE GRADIENT BETWEEN A DEVELOPING LOW PRESSURE
SYSTEM IN THE PLAINS AND AN AREA OF HIGH PRESSURE LOCATED OFF OF THE
SOUTHEASTERN UNITED STATES HAS ALLOWED FOR STRONG AND GUSTY WINDS TO
DEVELOP ACROSS THE AREA TODAY. ADDITIONALLY...DRY AIR IS MIXING DOWN
FROM ALOFT. THE DRY AIR COMBINED WITH THE RECORD HIGH TEMPERATURES
WILL CREATE VERY LOW RELATIVE HUMIDITY THROUGH SUNDOWN THIS EVENING.
ANOTHER DRY AND WINDY DAY IS THEN EXPECTED FOR FAR EASTERN KENTUCKY
ON WEDNESDAY...BUT HIGH CLOUDS AND SOME MOISTURE RETURN SHOULD KEEP
HUMIDITY VALUES HIGHER FOR THE REST OF THE AREA.

KYZ107-110-113-118>120-071200-
/O.NEW.KJKL.FW.A.0002.100407T1800Z-100407T2300Z/
/O.EXT.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/
JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
626 PM EDT TUE APR 6 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING.
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY
WEDNESDAY EVENING. 

SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS UP TO 30
MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BOTTOMING OUT NEAR 20
PERCENT...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THROUGH
SUNDOWN THIS EVENING.

ANOTHER WARM AND DRY DAY IS THEN EXPECTED ON WEDNESDAY. THE CURRENT
FORECAST IS FOR ANOTHER AFTERNOON WITH SUSTAINED SOUTHWEST WINDS OF
AROUND 15 MPH...WITH GUSTS UP TO 25 MPH...COMBINED WITH RELATIVE
HUMIDITY VALUES BOTTOMING OUR BETWEEN 21 AND 27 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111-112-114>117-070100-
/O.EXT.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-
LESLIE-
626 PM EDT TUE APR 6 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

SUSTAINED SOUTHWEST WINDS AT AROUND 15 MPH...WITH GUSTS UP TO 30
MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BOTTOMING OUT NEAR 20
PERCENT...WILL BRING AN ENHANCED THREAT FOR WILDFIRES THROUGH
SUNDOWN THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ABE
781 
WWUS83 KJKL 070057
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
857 PM EDT TUE APR 6 2010

KYZ107-110-113-118>120-071200-
/O.EXP.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/
/O.CON.KJKL.FW.A.0002.100407T1800Z-100407T2300Z/
JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
857 PM EDT TUE APR 6 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH EARLY WEDNESDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
EARLY WEDNESDAY EVENING.

WINDS HAVE SUBSIDED THIS EVENING ENDING THE CRITICAL FIRE WEATHER
CONDITIONS FOR TODAY. A SOUTHWEST BREEZE WILL CONTINUE THROUGH THE
NIGHT PROMOTING A POOR RELATIVE HUMIDITY RECOVERY ON THE RIDGES.
ANOTHER DRY AND WINDY DAY IS THEN EXPECTED ON WEDNESDAY WITH
AFTERNOON HUMIDITY FALLING TO AS LOW AS 21 PERCENT WITH SUSTAINED
WINDS FROM THE SOUTHWEST UP TO 15 MPH...WITH GUSTS UP TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111-112-114>117-070200-
/O.EXP.KJKL.FW.W.0002.000000T0000Z-100407T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-
LESLIE-
857 PM EDT TUE APR 6 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING.

WINDS HAVE SUBSIDED THIS EVENING ENDING THE CRITICAL FIRE WEATHER
CONDITIONS FOR TODAY. A SOUTHWEST BREEZE WILL CONTINUE THROUGH THE
NIGHT PROMOTING A POOR RELATIVE HUMIDITY RECOVERY ON THE RIDGES.
ANOTHER DRY AND WINDY DAY IS THEN EXPECTED ON WEDNESDAY...BUT HIGH
CLOUDS AND SOME MOISTURE RETURN SHOULD KEEP HUMIDITY VALUES ABOVE
CRITICAL THRESHOLDS.

$$

ABE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 1:00 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 6, 1:00 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
100 AM EDT TUE APR 6 2010

.SHORT TERM.../THE REST OF TONIGHT/

OVERALL THE FORECAST FOR THE REST OF TONIGHT IS IN VERY GOOD SHAPE
AND RIGHT ON TRACK. THE ONE EXCEPTION IS TONIGHTS TEMPERATURES. WITH
DEWPOINTS STILL IN THE LOW TO MID 50S...AND IN SOME CASES THE LOWER
60S...AROUND EASTERN KENTUCKY...AND WITH TEMPERATURES GENERALLY IN
THE MID 70S...IT SIMPLY DOES NOT LOOK LIKE THE PREVIOUSLY FORECAST
LOWS WILL BE ATTAINABLE TONIGHT. WITH THAT IN MIND...INCREASED HOURLY
TEMPERATURES THROUGH 12Z PER THE TRENDS OBSERVED OVER THE PAST
SEVERAL HOURS. THE NEW LOW TEMPERATURES FOR TONIGHT WILL BE IN THE
LOW TO MID 60S...WITH A FEW LOCATIONS SEEING UPPER 60S...ACROSS THE
MAJORITY OF THE FORECAST AREA. THE NEWLY UPDATED ZONE FORECAST TEXT
PRODUCT HAS ALREADY BEEN ISSUED.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TONIGHT/

THE PRIMARY CHANGE TO THE ZONES WAS TO REMOVE THE PREVIOUS LATE
AFTERNOON AND EARLY EVENING FORECAST PERIOD. WILL CONTINUE TO MONITOR
HOURLY OBS TO DETERMINE WHETHER OR NOT A FURTHER UPDATE WILL BE
NEEDED.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH TUESDAY/

WEAK SFC FRONTAL BOUNDARY IS STRETCHED ACROSS THE AREA THIS
AFTERNOON WITH LITTLE TO DISTINGUISH IT OTHER THAN A DEW POINT
GRADIENT. WE HAVE REACHED OUR CONVECTIVE TEMPERATURE AND AN ENHANCED
CU FIELD IS IN PLACE ALONG AND JUST SOUTH OF THIS BOUNDARY.
HOWEVER...THERE IS A SLIGHT INCREASE IN MID LEVEL TEMPS THAT HAS
INHIBITED CONVECTION THUS FAR. THIS SHOULD CHANGE WITH APPROACH OF
WEAK SHORT WAVE ENERGY. NOT SURE HOW WIDESPREAD CONVECTION WILL BE
ATTM...BUT THINKING IS THAT WE CAN EXPECT AT LEAST SOME ISOLD TO AT
TIMES SCATTERED CONVECTION THROUGH THE LATE AFTERNOON HOURS. ONE OR
TWO STORMS COULD BECOME STRONG SHOULD CONDITIONS BE JUST RIGHT.

OTHERWISE...SFC BOUNDARY CONTINUES TO LIFT TO THE NORTHEAST AS SHORT
WAVE EXITS THE AREA LATER THIS EVENING. THEREAFTER...BROAD UPPER
LEVEL RIDGING AND SFC HIGH PRESSURE OVER THE ATLANTIC COAST WILL
PROVIDE FAIR WEATHER FOR THE REMAINDER OF THE SHORT TERM. HOWEVER...
A TIGHTENING SFC GRADIENT AHEAD OF AN APPROACHING STORM SYSTEM WILL
BE THE CATALYST FOR NEAR BREEZY CONDITIONS...AND FAIRLY STRONG WIND
GUSTS ON TUESDAY. FOR TEMPS...ONLY HAD A RIDGE VALLEY SPLIT FOR OUR
MOST SHELTERED EASTERN VALLEYS TONIGHT AS A SOUTHERLY GRADIENT WIND
SHOULD HELP KEEP THE BOUNDARY LAYER FAIRLY WELL MIXED OVERNIGHT.
BOTTOM LINE THERE WERE LITTLE IF ANY CHANGES TO INHERITED TEMPS.

.LONG TERM.../TUESDAY NIGHT THROUGH MONDAY/

THE MODELS ARE IN GOOD GENERAL AGREEMENT WITH AN UPPER LOW OVER THE
CENTRAL PLAINS AND A TROUGH EXTENDING SOUTH INTO WEST TEXAS. THIS IS
OUR NEXT BIG WEATHER MAKER AS THE TROUGH MOVES TO THE EAST AND A COLD
FRONT MOVES ACROSS EASTERN KENTUCKY ON THURSDAY. DECIDED TO SPEED THE
SYSTEM UP A LITTLE AS THE FORECAST WAS A LITTLE BEHIND THE MEAN SOLUTION.
THE SREF AND GEM WERE THE FASTEST MODELS AND ARE ACTUALLY A LITTLE
QUICKER THAN WHAT IS REFLECTED IN THE GRIDS. SINCE THIS SYSTEM IN
MOVING THROUGH THE AREA SO FAST...HYDROLOGICAL ISSUES ARE NOT A
CONCERN. THE TROUGH WILL MOVE QUICKLY THROUGH THE AREA AND BRING SOME
NORTHWESTERLY UPPER FLOW. THERE WILL BE SOME WRAP AROUND BEHIND THE
FRONT AND A COUPLE OF SHORT WAVES WILL RESULT IN SHOWERS LINGERING
THROUGH FRIDAY. THE REST OF THE PERIOD IS DRY AS HIGH PRESSURE SETS
IN. THE MODELS REALLY DIVERGE AT THE END OF THE PERIOD...BUT IT IS
OVER THE WEST COAST AND DOES NOT AFFECT THE FORECAST OVER EASTERN
KENTUCKY. USED A BLEND OF THE MOS AND MODEL OUTPUT FOR THE
TEMPERATURE FORECAST. IN GENERAL...MOS IS NOT TOO BAD...JUST NEEDED A
FEW TWEAKS.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. CAN NOT RULE OUT LLWS
OVERNIGHT...WITH STRONGER WINDS EXPECTED JUST OFF THE SURFACE.
HOWEVER...AT THIS POINT...THINK THERE WILL BE ENOUGH MIXING IN THE
LOWER LEVELS TO KEEP THE SHEAR BELOW THE THRESHOLD. ONCE MIXING
IN THE LOWER LEVELS BECOMES DEEPER AND MORE PRONOUNCED LATE TUESDAY
MORNING...S TO SW WINDS WILL INCREASE TO 10-15 KNOTS AROUND
15Z...WITH GUSTS OF 20-25 KNOTS. THE WINDS WILL DIMINISH AROUND 23Z
AS SUNSET APPROACHES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...RAY/AR
LONG TERM....JJ
AVIATION...HAL
Hazardous weather outlook, Apr 5, 11:50 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1150 PM EDT MON APR 5 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070700-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1150 PM EDT MON APR 5 2010

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL BRING AN ENHANCED THREAT
FOR WILDFIRES ON TUESDAY AND TUESDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JJ/AR

In the hours before

Local storm report, Apr 5, 11:09 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1109 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             FLEMINGSBURG            38.42N 83.74W
04/05/2010  E1.75 INCH       FLEMING            KY   BROADCAST MEDIA

            GOLFBALL SIZE HAIL REPORTED BY BROADCAST MEDIA IN
            FLEMINGSBURG.

0736 PM     HAIL             FLEMINGSBURG            38.42N 83.74W
04/05/2010  E1.00 INCH       FLEMING            KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN FLEMINGSBURG

0815 PM     HAIL             EWING                   38.43N 83.86W
04/05/2010  E0.88 INCH       FLEMING            KY   PUBLIC

0835 PM     HAIL             EWING                   38.43N 83.86W
04/05/2010  E1.75 INCH       FLEMING            KY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN EWING BETWEEN 835 AND 840
            PM.

0844 PM     HAIL             WALTZ                   38.32N 83.44W
04/05/2010  E1.75 INCH       ROWAN              KY   PUBLIC

            GOLFBALL SIZE HAIL WAS REPORTED NORTH OF A LINE FROM
            WALTZ TO TRIPLETT BETWEEN 840 AND 900 PM.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:08 PM EDTSevere Thunderstorm WarningJKLFleming52 min
Apr 5, 8:16 PM EDTTornado WarningJKLFleming44 min
Apr 5, 8:36 PM EDTAreal Flood AdvisoryJKLFleming2 hr
Apr 5, 8:44 PM EDTSevere Thunderstorm WarningJKLRowan31 min
Apr 5, 8:53 PM EDTTornado WarningJKLRowan19 min
Apr 5, 9:06 PM EDTSevere Thunderstorm WarningJKLElliott24 min
Apr 6, 6:26 PM EDTFire Weather WatchJKLFloyd, Johnson, Knott, Letcher, Martin, Pike8 hr

Nearby

Red Flag Warnings in Kentucky, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.